Florida, 2001Waterspouts in Florida, September 1, 2001
September 1, 2001 · NWS TAE · 2 events in 2 counties and zones
2 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 1, 9:00 AM EST, 40 minutes earlier.
Area forecast discussion, Sep 1, 9:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SAT SEP 01 2001
CURRENT RADAR DATA SHOWS OFFSHORE SHOWERS DECREASING WITH CLOUD
COVER LIMITING HEATING WHICH WOULD FUEL GROWTH. WV/IR SATELLITE
IMAGERY SHOWS A WIDE SWATH OF CLOUDS COVERING EAST TEXAS AND THE
GULF STATES...WITH CONSIDERABLE PRE-FRONTAL CONVECTION OVER SOUTHERN
LA/MS PRECEEDING A TROPICAL SURFACE LOW MOVING NORTHEAST ALONG THE
TX COAST. AS THIS LOW CONTINUES TO MOVE EAST EXPECT SHOWERS TO
INCREASE...BUT AIRMASS IS FAIRLY STABLE SO DO NOT EXPECT SEVERE.
FORECASTS ARE ON TRACK...NO CHANGES PLANNED.
.TLH...
AL...NONE.
GA...NONE.
FL...NONE.
AFD
In the hours before
Special weather statement, Sep 1, 5:00 AM EST, 4 hours 40 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-011015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SAT SEP 1 2001
THE PROXIMITY OF AN UPPER LEVEL DISTURBANCE AND AMPLE TROPICAL AIR
WILL AGAIN GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA. ALTHOUGH A FEW MAY BE BRIEFLY SEVERE...
WIDESPREAD SEVERE ACTIVITY IS NOT FORECASTED. LOCALLY HEAVY RAIN IS
ALSO POSSIBLE.
THEREFORE...SPOTTER ACTIVATION WILL NOT BE LIKELY TODAY. HOWEVER
EMERGENCY MANAGERS AND SPOTTERS SHOULD REMAIN VIGILENT AND REPORT
ANY SEVERE OR POTENTIALLY SEVERE WEATHER OR FLOODING PROBLEMS.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
BLOCK
Waterspout, Franklin
- When
- September 1, 9:40 AM EST
- Where
- Franklin County, 12 mi SE of St Teresa
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.812, -84.800 (the zone’s center; the record gives no point)
A waterspout was reported by the public and Franklin County EMA.
Waterspout, Walton
- When
- September 1, 3:41 PM EST
- Where
- Walton County, 6 mi SE of Miramar
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
A waterspout was reported southeast of Miramar Beach by the Walton County EMA.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in California, September 1 to 3, 20012 deaths · 2 injured · $35,000 · 8 events
- Flash Flooding in Texas, September 1, 2001$120,000 · 5 events
- Flash Flood in Louisiana, September 1, 2001$100,000 · 1 event
- Flash Flood in Louisiana, September 1, 2001$50,000 · 1 event
- Flash Flood in Texas, September 1, 2001$50,000 · 1 event
- Drought in Texas, September 1 to 30, 200124 events
- Flash Flood in Texas, September 1, 2001$25,000 · 1 event
- Heavy Rain in West Virginia, September 1 to 30, 20019 events
- Drought in Texas, September 1 to 30, 20018 events
- Hail and Damaging Wind in Kansas, September 1, 20011 in hail · 7 events
- Drought in Hawaii, September 1 to 30, 20016 events
- Hail in North Dakota, September 1, 20011.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267672, 5267673.